Hail, Prowers
- When
- June 4, 4:25 PM MST to 4:30 PM MST
- Where
- Prowers County, 20 mi S of Granada
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.783, -102.317
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 4, 1:36 PM MST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 236 PM MDT FRI JUN 4 2004 .SHORT TERM... (TONIGHT AND SATURDAY) CURRENTLY/TONIGHT...DRIER AIR MIXING DOWN TO THE SURFACE ACROSS MOST OF THE AREA...WITH A CORRESPONDING DECREASE IN SURFACE CAPES OVER THE PLAINS. MOST UNSTABLE AIR MASS APPEARS TO LIE ALONG AND NORTH OF THE PALMER DIVIDE...AND ALONG AND SOUTH OF THE CO/NM BORDER. NEW SEVERE THUNDERSTORM WATCH JUST ISSUED WHICH CATCHES A GOOD CHUNK OF THE EASTERN PLAINS...BUT SUSPECT MAIN SEVERE THREAT IS BOTH NORTH AND SOUTH OF OUR CWFA. BACA AND KIOWA COUNTIES HAVE THE BEST CHANCE OF SEVERE DUE TO SLIGHTLY BETTER MOISTURE/INSTABILITY. MAIN THREAT FROM ANY STORMS WILL BE HIGH WINDS AS WET BULB ZERO HEIGHTS ARE FAIRLY HIGH AND T/TD SPREADS ARE 30-40F. FARTHER WEST...ISOLATED -TSRA OVER THE MTS AND I-25 CORRIDOR WILL BE MAINLY DRY...THOUGH GUSTY DOWNBURST WINDS ARE CERTAINLY POSSIBLE. EXPECT A FAIRLY QUICK END TO TSRA AFTER SUNSET...WITH CLEARING SKIES OVERNIGHT. PRE-FRONTAL WARMING SHOULD KEEP AIR MASS RELATIVELY MILD...THUS BUMPED UP MIN TEMPS A FEW DEGREES MOST AREAS. SATURDAY...HIGH PRESSURE BUILDING INTO THE NRN PLAINS PUSHES A COLD FRONT SOUTH ACROSS THE AREA DURING THE DAY. APPEARS BEST LOW LEVEL CONVERGENCE WILL BE JUST SOUTH AND EAST OF THE AREA ALONG THE FRONTAL BOUNDARY...THOUGH INCREASING UPSLOPE FLOW AND LOW LEVEL MOISTURE ADVECTION SHOULD BE ENOUGH TO GENERATE CONVECTION OVER MOST OF THE ERN MTS AND PLAINS. ONLY SLIGHT COOLING EXPECTED...WITH CURRENT GRIDS HANDLING THE SITUATION WELL. --PETERSEN .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) SAT NIGHT-SUN...WEAK FRONTAL SURGE CONTINUES TO MOVE INTO THE SOUTHERN HIGH PLAINS...WITH EASTERLY LOW LEVEL UPSLOPE DEEPENING ACROSS SOUTHEASTERN COLORADO SAT NIGHT. MODELS INDICATING CAPES BETWEEN 500-1000 J/KG ALONG WITH MODERATE SHEAR...COULD SEE SOME STRONG STORMS POSSIBLE ACROSS THE FAR SE PLAINS WHERE THE BEST LOW LEVEL MOISTURE WILL BE IN PLACE. WILL KEEP CURRENT 30 POPS ACROSS THE EASTERN MTS AND PLAINS THROUGH THE EVENING INTACT...WITH ISOLATED POPS FOR THE SW AND CENTRAL MTS. UPPER LEVEL RIDGE ACROSS THE DESERT SW BEGINS TO REBUILD ACROSS WESTERN COLORADO ON SUNDAY...WITH UPPER FLOW BECOMING MORE ZONAL AND H7 TEMPS PROGGED TO WARM TO BETWEEN +12C TO +18C...WARMEST ACROSS SW PORTIONS OF THE AREA. ENHANCED SOUTHERLY RETURN FLOW WITH DEVELOPING LEE TROUGH ACROSS THE PLAINS WILL ALLOW FOR BREEZY AND WARM CONDITIONS ACROSS THE PLAINS. WILL KEEP THE ISOLATED LATE AFTERNOON AND EVENING POPS ACROSS THE MTS AS WITH SOME LINGERING MOISTURE AND INCREASING LAPSE RATES...COULD SEE SOME HIGH BASED CU AND DEVELOP. WILL ALSO KEEP THE CURRENT ISOLATED POPS ACROSS THE PLAINS AS WELL...WITH SOME DRY LINE CONVERGENCE POSSIBLE...THOUGH WITH INCREASING TEMPS ALOFT...COULD HAVE TROUBLE BREAKING THE CAP. MON-WED...MODELS REMAIN ON TRACK WITH ADVERTISED HOT AND DRY PATTERN FOR THE AREA. UPPER RIDGE CONTINUES TO BUILD ACROSS THE AREA AND INTO THE CENTRAL HIGH PLAINS AS PAC NW SYSTEM SLOWLY DIGS INTO THE GREAT BASIN....WITH SW FLOW ALOFT INCREASES ACROSS THE AREA TUE AND WED AS SYSTEM BEGINS TO LIFT OUT INTO THE NORTHERN ROCKIES LATE WED. VERY WARM AIR ALOFT PROGGED TO MOVE ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO THROUGH PERIOD...WITH H7 TEMPS BETWEEN +16C AND +20C ALLOWING FOR TEMPS TO SOAR INTO THE 80S AND 90S ACROSS THE PLAINS...WITH 60S TO LOWER 80S ACROSS THE HIGHER TERRAIN. COULD EVEN SEE TEMPS INTO THE LOW TRIPLE DIGITS...THOUGH FOR CONSISTENCY WITH NEARBY OFFICES...DID NOT INCLUDE IN THE GRIDS. WITH HOT TEMPS... INCREASING FLOW ALOFT AND DRY FUELS...WILL NEED TO WATCH FOR CRITICAL FIRE WX CONDITIONS DEVELOPING THROUGH THE PERIOD. HAVE ALSO KEPT THE AREA DRY AS ANY CONVECTION THAT CAN GET GOING ACROSS THE MTS WILL BE VERY HIGH BASED...ALONG WELL ESTABLISHED CAP IN PLACE ACROSS THE PLAINS. WED NIGHT-FRI...UPPER TROUGH PROGGED TO LIFT OUT ACROSS THE NORTHERN ROCKIES WED NIGHT...WITH GFS SENDING BACK DOOR COLD FRONT ACROSS EASTERN COLORADO THU AND KEEPING DRY WESTERLY FLOW ACROSS THE AREA FRI. ECMWF A TAD SLOWER AND FURTHER NORTH WITH PASSING SYSTEM... AND WITH TIMING OF FRONT AND COOL DOWN IN DOUBT...WILL KEEP CURRENT FORECAST AS IS...WITH A GRADUAL COOL DOWN IN TEMPS AND DRY CONDITIONS THROUGH THE PERIOD. -MW && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT FRI JUN 4 2004 COZ058>089-093>099-051300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST COLORADO THIS AFTERNOON...WHILE SCATTERED THUNDERSTORMS ARE FORECAST ALONG THE COLORADO AND KANSAS BORDER. ONE OR TWO THUNDERSTORMS COULD BECOME SEVERE ACROSS THE FAR EASTERN PORTIONS...INCLUDING KIOWA...BENT...PROWERS...AND BACA COUNTIES... ESPECIALLY AFTER 2 PM THIS AFTERNOON AND INTO THE EVENING. ANY STORMS THAT DO BECOME SEVERE WILL BE CAPABLE OF PRODUCING HAIL AROUND 1 INCH IN DIAMETER...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS THE POTENTIAL FOR ISOLATED TO SCATTERED THUNDERSTORMS SATURDAY AND SUNDAY ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. THE STORM ARE MAINLY EXPECTED TO OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE CLOUD TO GROUND LIGHTNING...HAIL UP TO 1/2 INCH IN DIAMETER...AND WIND GUSTS TO 40 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ALONG THE COLORADO AND KANSAS BORDER...ESPECIALLY AFTER 2 PM THIS AFTERNOON.
The Pueblo radar (KPUX), 180 km away, was scanning. The volume nearest the first event began at 23:25 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409012, 5409013.